The use of Tumor Necrosis Factor alpha (TNF--α) antagonists has profoundly improved clinical management of psoriasis and other inflammatory diseases, but acute and chronic adverse reactions, including demyelination, are becoming increasingly recognized. We reported a case of multiple sclerosis in a 48--year--old Italian man with plaque psoriasis treated with etanercept. Through a literature review, we found a total of 35 psoriatic patients, including our case, in whom a demyelinating disease developed in course of TNF--α antagonists therapy. Since neurological disorders are rarely associated with the use of anti--TNF--α therapy in psoriatic patients, but have severe side effects, physicians should screen patients before starting therapy, excluding a positive anamnesis for demyelinating disease;; if patients receiving anti--TNF--α drugs develop new or unusual neurological symptoms, the anti--TNF--α drug should be stopped and patient should be properly examined. Furthermore, therapies for demyelinating diseases that could exacerbate psoriasis manifestations should be carefully avoided.
File in questo prodotto:
Non ci sono file associati a questo prodotto.